advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Lansing, Illinois, USA:

My now six-year-old son has had type 1 for a little over two years. Since school's been out, I've been noticing increased emotional outbreaks and complaints of headaches. When we test his sugar, he's in the low 200s mg/dl [11.1 mmol/L]. I've noticed this since the change from Humalog to NovoLog. Is it possible that this is a reaction to the insulin?

Answer:

Are you asking whether the headaches and emotional lability are related to changing from Humalog to NovoLog? The answer is not likely. If you are asking whether the glucose levels in the 200s during the spells might relate to the change, then it depends on what the levels were before the change. Humalog and NovoLog are VERY similar insulins with VERY similar actions and effects on blood glucose. For most all intents and purposes, they can be interchanged. But, they are different and it is possible that they affect your child's blood glucoses slightly differently. If your child's glucose values were much higher before the change in insulins, and are now in the 200s mg/dl [11.1 mmol/L], then the "relatively lower" glucose values could account for some of the symptoms you described.

DS

DTQ-20080619142814
Original posting 12 Jul 2008
Posted to Behavior and Insulin Analogs

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:16
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.